Stirl87

Members
  • Content count

    10
  • Joined

  • Last visited

Community Reputation

13 Good

About Stirl87

  • Rank
    Newbie

Recent Profile Visitors

33 profile views
  1. withdrawal side effects

    @Socially awkward just checking in - how is your detox going? I just finished my third week back at work and I must say I feel much, much better compared to end of March. It's really remarkable how quickly symptoms come and go. I still notice some anxiety / mental congestion when I'm in social settings, but they are not "guaranteed" now during every interaction and I can actually make people (and myself) laugh again! I'm hoping that these symptoms get less and less every day.
  2. withdrawal side effects

    @Socially awkward sounds like you're making the right choices at this interval in your recovery journey. For what it's worth, I also found that telling friends, family, and my GP of my addiction really helped my nerves. Again, being an over-thinker, I think in may respects my mind is my worst enemy. I suggest that if you have similar resources, use them! I read a study where meth addicts who exercise recovered ~20% faster than those who don't due to the therapeutic benefits exercise has on the brain and CNS. I also downloaded some Trivia apps on my phone ("Trivia Crack" for instance, I laughed at the name given what I was going through!) which gave me some light mental exercise to take my mind off things. Today is my first day "back at work" after last week's PAWS episode (I have yet to look through all my missed emails) - I plan on taking it slow and taking a break every half hour or so just to watch a short video or something else like that to de stress. Hope that works! Talk soon!
  3. withdrawal side effects

    @Socially awkward I would suggest keeping as active as possible. After I stopped working out for the past two weeks (largely due to me moving from a condo, where the gym was in the building, to a house, where I basically had to buy all new furniture), I feel like my withdrawal symptoms have gotten worse. Side note is that I'm currently looking to buy a home gym and cardio machine and am actually able to research these online without my brain freezing, progress! I quit just before Christmas so had about two weeks off (my Mom and GF basically taking care of me) then right back into work. I lucked in a bit in that the first while at work was slow, so I wasn't really expected to be "on" fully, but recently things picked up and I have had some difficult times as I discussed. Looking through my days and when I feel the worst is during stressful situations - I think essentially I have developed a hyper sensitivity to stress which really creates an unpleasant feeling. I have found that my interpersonal skills have improved and its largely due to me now being able to follow people when they speak (like you, I also had trouble following conversations, which has improved). The most welcome thing I noticed over the last few days is laughing - like really laughing uncontrollably, I haven't had that feeling in a while. So good! Stay strong, don't relapse, and you will continue to see your symptoms improve.
  4. withdrawal side effects

    @Socially awkward Everything you described is exactly what I have been through. I loved working out and essentially stopped during the first 30 days after quitting, however just after I found the drive to go back to the gym with renewed passion! Also, another interesting side effect just after day 30 that is rarely discussed, my libido returned! From what I've read, what you're going through is perfectly normal and expected. I can relate to your fear of returning to work without the extra "help" - taking the pills was the reason why I started in the first place. My workplace is very stressful and there were a few days where I had to leave early and I actually had to take last week off due to what I assume was a "PAWS" attack. When my work day ends all I want to do is go to sleep and forget about the day. I've resigned myself to the fact that my work will suffer for the next while as I adjust back to reality - but - I remain optimistic that while my focus and stamina may be lower than before, my interpersonal skills will improve. I also expect that my day-to-day will improve over the next few months as my brain adjusts to the way it worked before my addiction started. I've already noticed significant improvements in 3 months with both my relationships with my mom and GF, which really makes it all worth it. Let me know how things progress on your end!
  5. withdrawal side effects

    @Socially awkwardIt was reassuring to see your post - I had been searching the internet to see if anyone else had this side effect and didn't find anything concrete. This "brain zap" was one of the first side effects I experienced - it seemed to come about especially when I would focus on far away objects. It has subsided; however, I feel like I'm still suffering from nausea/vertigo day-to-day. Overall, I went through a couple phases so far - first 4 ish weeks were pretty horrible, next 4 weeks saw significant improvement, and then I started hitting a brick wall again recently - I believe this is the "PAWS" phase which seems to peak around 3-6 months from my research. I keep telling myself that it's just my brain getting to know itself again and it's nothing to worry about
  6. withdrawal side effects

    I've experienced this symptom before - you can rest assured you're not the only one! My feeling is almost like my brain is doing a mini "reboot". I am 3 months clean and don't get them nearly as frequently as I used to.
  7. Hi @LiberatedMind - I'm new around here and came across this thread. Just wanted to share my support to not relapse, you don't want to work backwards on all of the great progress you've made! If you're anything like me, the forbidden fruit is the most sweet, but gives you the shits once you eat it (the last bit was my spin!)
  8. Hi! My Story + Questions For You!

    Thanks for educating me tonight @DrewK15! How long were you on amphetamines and what was your reason for going on it? The more I read about it, the more it seems that my story is relatable. Unfortunately, it seems like those of us who abused amphetamines in University are now taking them into the workforce. A hard lesson well learned. Thank you for being such a great resource
  9. Hi! My Story + Questions For You!

    Thank you @DrewK15 for your quick response and I'm so happy for your recovery! You're correct - I didn't need Concerta - I took them to excel at my job (which is now suffering tremendously as a result). Needless to say I'm done with anything mind-altering (maybe with the exception of the occasional beer and caffeine, eventually!). I started with ritalin back in University mostly during exam times and the odd night out and didn't touch it again until more recently. What a mistake! Thank you again for putting me at ease. I think that Concerta is an amphetamine, however!
  10. Hi All I've been looking through the forums for some time and definitely gained a lot of knowledge through reading everyone's (brave) stories! Thank you for all of the content creators. I wanted to share my experience here and ask for some advice. Background: I'm 31 years old working professional. I started doing Concerta (essentially Adderall, but let's just call it Adderall here) just over 1.5 years ago to deal with workplace stress and get ahead in my career. Started with 18mg long acting pills and graduated to 27mg after about 4 months. For the last ~6 months of my addiction I would take one 27mg pill in the morning, and between half of another pill (I would cut the pill in half) and two pills (total 54mg) Monday-Friday. When my prescription would run out, I would stop doing Adderall until it reset. Quitting Adderall: In Mid December (~3 months ago) I quit Adderall. The reason for doing this was I was getting some extreme vision problems / concentration problems which would be there whether I took the Adderall or not - although it was slightly less intense when I took the Adderall. Symptoms: The first month was brutal after stopping Adderall. I think they reflect what many people have reported here: depression / feeling alone, foggy thoughts, memory difficulty, difficulty finishing tasks, lethargy, and also some vision changes (I couldn't focus on one object at a time). Now that I am about 3 months into my "withdrawal", I am still having some vision problems which make me feel dizzy/unbalanced. I am also vomiting in the mornings (first thing and sometime throughout the day, usually going away in the evening). My questions are: Is doing the cocaine the handful of times I did likely to have any permanent side effects? I am so afraid that I have ruined my brain Does anyone else experience the vision changes / vomiting / nausea at this interval (3 months after quitting)? It seems to be a rare withdrawal symptom Given the quantity and timeline of Adderall use I outlined above, when would it be expected to start feeling "normal"? I know this varies person-to-person, but I am really looking for some re-assurance that things will improve going forward! This experience is really impacting my relationship with my Fiance and my Mother which is the last thing in the world I want! Thanks SO much for your time reading the above and thought in responses. I owe a lot to this forum already (even if it is my first post!)